Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 25, 2009, 3:27 PM EDT for Bracken County, Pendleton County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2009, 3:27 PM EDT (19:27 UTC)
- Expired
- Jun 25, 2009, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bracken County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 89 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 251927
FFWILN
KYC023-191-252230-
/O.NEW.KILN.FF.W.0007.090625T1927Z-090625T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
EASTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 630 PM EDT.
* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED
AREA. RADAR ESTIMATED OVER 2 INCHES OF RAIN HAD FALLEN OVER THE
KINCADE CREEK AREA SINCE 230 PM. KINCADE CREEK FLOWS FROM WESTERN
BRACKEN INTO EASTERN PENDELTON COUNTY.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
1 TO 2 INCHES POSSIBLE THROUGH 630 PM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BERLIN...
JOHNSVILLE...LENOXBURG...MOUNT AUBURN...NEAVE AND PETRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3868 8431 3881 8430 3878 8413 3858 8411
3857 8412
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:02 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 25, 1:02 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 102 PM EDT THU JUN 25 2009 .SYNOPSIS... A WEAK COLD FRONT WILL TRAVEL ACROSS THE REGION TODAY AND TONIGHT. THE FRONT WILL MOVE SLOWLY SOUTH OF THE AREA ON FRIDAY...AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. THE HIGH WILL DROP SOUTHEAST ON SATURDAY IN ADVANCE OF THE NEXT COLD FRONT DUE TO ARRIVE ON SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST GUIDANCE IS SUGGESTING THAT BEST POPS WILL BE ACRS THE S...WITH WWD BUILDING CONVECTION AS H8 CONVERGENCE WORKS NW. ACRS THE N BUT MUCH HAPPENS UNTIL AFT 00Z...WHEN FNT PUSHES TOWARDS THE FA. THIS SEEMS TO BE BACKED BY WHAT WE ARE SEEING ON RADAR. UPDATED FCST TO SHOW THE ABOVE MENTIONED TRENDS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS...SOME SEVERE...WILL LINGER TONIGHT. LATEST GFS AND ECMWF HAVE SLOWED PROGRESS OF THE FRONT ON FRIDAY...SO RETAINED CHANCE OF THUNDERSTORMS FOR MOST LOCATIONS. DRY WEATHER WILL MOVE IN BY FRIDAY NIGHT WITH HIGH PRESSURE. THE DRY PERIOD WILL CONTINUE ON SATURDAY AS THE HIGH CENTER MOVES SOUTHEAST. MORE WARM SUMMER WEATHER IS IN STORE WITH HIGHS IN THE MID AND UPPER 80S ON FRIDAY THEN BACK UP TO AROUND 90 ON SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WITH FRONT PUSHING TO THE SE OF AREA...HAVE GONE MOSTLY CLEAR FOR FRI NIGHT WITH AREA DOMINATED BY HIGH PRESSURE THROUGH MUCH OF SATURDAY. HIGHEST H8 HEIGHTS REMAIN TO SOUTH OF AREA...THOUGH ECMWF BUILDING RIDGE INTO SOUTHERN AREA A LITTLE MORE THAN GFS...WHICH IS MORE SIMILAR TO THE GFS ENSEMBLE MEAN. WITH ECMWF A LITTLE CLOSER TO THE ENS MEAN...AND HAVE SIDED WITH THE COMBINATION OF THESE TWO FOR FORECAST SOLUTION. AS A RESULT...HAVE GONE HIGHER THAN MAV MOS GUIDANCE FOR HIGHS ON SAT/SUN WITH H8 TEMPS 18-20 C SAT/SUN...ESPECIALLY ACRS THE S AND WEST. HAVE CONTINUED THE PRECIP THREAT FOR SAT NIGHT/SUNDAY WITH WEAK FRONT DROPPING THROUGH GREAT LAKES...THOUGH SLIGHTLY SLOWER WITH THE ONSET. ECMWF/ENS SOLUTION ESPECIALLY TRUE FOR THE H5 DEEP LOW PUSHING THROUGH GTLAKES ON MON/TUE. OPERATIONAL GFS CUTS OFF LOW AND LINGERS IT IN WRN GREAT LAKES...WHILE 00Z ECMWF HAS A FARTHER EAST SOLUTION WITH THE CUT OFF LOW. THE ENS MEAN SHOWS A MORE PROGRESSIVE BUT STILL SOLUTION CLOSER TO THE 00Z ECMWF. JUST CHECKING THE 12Z ECMWF NOW HAS UPR LOW A LITTLE FURTHER WEST...SO IF THIS TREND CONTINUES IT MAY BE NECESSARY TO INTRODUCE PRECIP INTO THE NE FORECAST AREA FOR TUE. STILL KEPT TEMPS NEXT WEEK CLOSE TO CLIMATOLOGY...SO FEW CHANGES HERE. IF 12Z ECMWF SOLUTION LOOKS TO BE CHOICE...WOULD THEN NEED TO LOWER TEMPS FOR TUE/WED IN THE NE. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MID LEVEL SHORTWAVE TO DIG SOUTHEAST THRU THE GREAT LAKES TODAY/TONIGHT. ASSOCIATED SLOW MOVING COLD FRONT TO DROP SOUTH INTO THE SRN GREAT LAKES THIS AFTN AND THEN TO NEAR THE OHIO RIVER BY FRIDAY MORNING. IN THE WARM AIRMASS AHD OF THIS FRONT...ISOLD SHOWERS AND THUNDERSTORMS WHICH DEVELOPED OVERNIGHT DUE TO THE WEAK CONVERGENCE FROM A PRE- FRONTAL TROF AND MARGINAL INSTBY HAVE DIMINISHED IN COVERAGE. SOME PATCHY MVFR VSBY RESTRICTIONS WL BURN OFF QUICKLY THIS MORNING. EXPECT THE AIRMASS TO DESTABILIZE THIS AFTN. GFS SOLN APPEARS OVER DONE WITH SFC DEWPOINTS OF 75 PLUS AND THUS OVERESTIMATES THE INSTABILITY. NAM APPEARS MORE REALISTIC WITH MODERATE INSTBY DEVELOPING WITH BLYR CAPES OF 2000-2500 J/KG DURG THE AFTN. EXPECT SCTD SHOWERS/THUNDERSTORMS TO DEVELOP DURG THIS AFTN IN THE MODERATE INSTBY AND COVERAGE OF THESE STORMS SHUD INCREASE DURG THE LATE AFTN...ESPECIALLY ACRS THE NRN TAF SITES CLOSER TO THE FRONTAL BOUNDARY. DUE TO UNCERTAINTY OF TIMING AND COVERAGE HAVE TEMPO GROUPS FOR SHOWERS WITH CB MENTIONED. WITH THE FRONTAL BOUNDARY PUSHING THRU THE TAF SITES OVERNIGHT...HAVE CONTD VCSH WITH CB MENTION. HAVE THREAT FOR PRECIP ENDING AT 30 HOUR KCVG TAF SITE AT 15Z ON FRIDAY. OUTLOOK...THUNDERSTORMS ARE POSSIBLE ON SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...SITES SHORT TERM...CONIGLIO LONG TERM...JDR AVIATION...AR
Hazardous weather outlook, Jun 25, 2:34 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 234 PM EDT THU JUN 25 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065- 070>074-077>082-088-261845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 234 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL CROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS IN THE MODERATELY UNSTABLE AIRMASS ASSOCIATED WITH THE FRONT. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ026-034-035-043>046-056-261845- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-LICKING- 234 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL CROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS IN THE MODERATELY UNSTABLE AIRMASS ASSOCIATED WITH THE FRONT. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 25, 11:40 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 AM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG GETTYSBURG 40.12N 84.50W
06/25/2009 DARKE OH LAW ENFORCEMENT
A CHIMNEY WAS BLOWN OVER. SEVERAL TREES AND POWER LINES
DOWNED.
&&
HATZOSSpecial weather statement, Jun 25, 2:16 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 216 PM EDT THU JUN 25 2009 KYZ093-096-097-OHZ078-251900- CAMPBELL KY-PENDLETON KY-BRACKEN KY-CLERMONT OH- 216 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLERMONT... NORTHWESTERN BRACKEN...NORTHEASTERN PENDLETON AND CAMPBELL COUNTIES THROUGH 300 PM EDT... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED FOUR MILES NORTHWEST OF MOSCOW...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PEACH GROVE...IVOR...MOSCOW...MOUNT AUBURN...NEVILLE...FOSTER...WILLOW GROVE...LENOXBURG...CHILO...BRADFORD...UTOPIA AND JOHNSVILLE. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. HATZOS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:44 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 46 min |
| Jun 25, 2:49 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Campbell, Pendleton, Robertson | 41 min |
| Jun 25, 3:06 PM EDT | Areal Flood Advisory | ILN | Bracken, Robertson | 114 min |
| Jun 25, 4:00 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Pendleton | 45 min |
| Jun 25, 4:13 PM EDT | Tornado Warning | ILN | Pendleton | 32 min |
| Jun 25, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton, Pendleton | 37 min |
| Jun 25, 4:55 PM EDT | Flash Flood Warning | ILN | Pendleton | 2 hr |
| Jun 25, 6:07 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 38 min |
| Jun 25, 6:58 PM EDT | Flash Flood Warning | ILN | Pendleton | 2 hr |
| Jun 25, 7:14 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Campbell, Kenton | 46 min |
| Jun 25, 7:28 PM EDT | Areal Flood Advisory | ILN | Boone, Kenton | 2 hr |
| Jun 25, 7:41 PM EDT | Flash Flood Warning | ILN | Boone | 2 hr |
| Jun 25, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 41 min |
| Jun 25, 7:49 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Kenton | 41 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.